À la recherche de la preuve perdue: a simple proof of the Ficken theorem

Authors

  • Dariusz Cichoń

Abstract

A new proof of the Ficken criterion is given together with a com ment concerning the known proofs and related results.

References

D. Amir, Characterizations of inner product spaces, Operator Theory: Advances and Applications 20, Birkhäuser Verlag, Basel, 1986.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A.S. Besicovitch, A problem on a circle, J. London Math. Soc. 36 (1961) 241–244
##plugins.generic.googleScholarLinks.settings.viewInGS##

C. Carathéodory, Über den Variabilitätsbereich der Fourierschen Konstanten von positiven harmonischen Funktionen, Rend. Circ. Mat. Palermo 32 (1911), 193– 217.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A. Danelich, Normed spaces which satisfy Apollonius’ theorem, Mat. Zametki 20 (1976), 247–252.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M.M. Day, Normed Linear Spaces, Third edition, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 21, Springer-Verlag, New York-Heidelberg, 1973. Cited on 134 and 135.
##plugins.generic.googleScholarLinks.settings.viewInGS##

N. Falkner, A characterization of inner product spaces Amer. Math. Monthly 100 (1993), no. 3, 246–249.
##plugins.generic.googleScholarLinks.settings.viewInGS##

F.A. Ficken, Note on the existence of scalar products in normed linear spaces, Ann. of Math. (2) 45 (1944), 362–366.
##plugins.generic.googleScholarLinks.settings.viewInGS##

V.I. Istrăţescu, Theory and applications, Mathematics and its Applications 25, D. Reidel Publishing Co., Dordrecht, 1987.
##plugins.generic.googleScholarLinks.settings.viewInGS##

E.R. Lorch, On certain implications which characterize Hilbert space, Ann. of Math. (2) 49 (1948), 523–532.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Downloads

Published

2014-12-11

How to Cite

Cichoń, D. (2014). À la recherche de la preuve perdue: a simple proof of the Ficken theorem. Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, 13, 133–137. Retrieved from https://studmath.uken.krakow.pl/article/view/13198

Issue

Section

Published